Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 9, NWS Amarillo, TX

December 2, 20228 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Dec 2, 2022, 2:31 AM CST for 8 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Dec 2, 2022, 8:00 AM CST. It was in force for 9 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 2, 2022, 2:31 AM CST (08:31 UTC)
In effect from
Dec 2, 2022, 8:00 AM CST
Expired
Dec 2, 2022, 5:00 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 94 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 2, 10:15 AM CSTNON-TSTM WND GST 592 N Texline, TX
Dec 2, 10:25 AM CSTNON-TSTM WND GST 642 N Texline, TX
Dec 2, 11:05 AM CSTHIGH SUST WINDS 451 S Black Mesa Park, OKSUSTAINED 40 MPH UP TO 45 MPH OCCURRED FROM 10:55 AM CST TO 2:40 PM CST.
Dec 2, 11:05 AM CSTNON-TSTM WND GST 631 S Black Mesa Park, OK
Dec 2, 11:11 AM CSTHIGH SUST WINDS 454 E Vega, TXSUSTAINED 40 MPH UP TO 45 MPH OCCURRED FROM 10:58 AM CST TO 3:36 PM CST.
Dec 2, 11:15 AM CSTNON-TSTM WND GST 584 E Vega, TX
Dec 2, 11:35 AM CSTHIGH SUST WINDS 523 Sse Boise City, OKSUSTAINED 40 MPH UP TO 52 MPH OCCURRED FROM 10:35 AM CST TO 2:15 PM CST.
Dec 2, 11:37 AM CSTHIGH SUST WINDS 454 Wnw Stratford, TXSUSTAINED 40 MPH UP TO 45 MPH OCCURRED FROM 11:06 AM CST TO 3:00 PM CST.
Dec 2, 11:40 AM CSTNON-TSTM WND GST 693 Sse Boise City, OK
Dec 2, 11:55 AM CSTNON-TSTM WND GST 583 Se Dumas, TX
Dec 2, 12:07 PM CSTNON-TSTM WND GST 583 Sw Dalhart, TX
Dec 2, 12:22 PM CSTHIGH SUST WINDS 592 N Texline, TXSUSTAINED 40 MPH UP TO 59 MPH OCCURRED FROM 10:02 AM CST TO 4:32 PM CST.
Dec 2, 12:22 PM CSTNON-TSTM WND GST 722 N Texline, TX
Dec 2, 12:31 PM CSTNON-TSTM WND GST 593 Se Dumas, TX
Dec 2, 12:31 PM CSTNON-TSTM WND GST 593 W Dumas, TX
Dec 2, 12:40 PM CSTHIGH SUST WINDS 4211 Wnw Bootleg, TXSUSTAINED 40 MPH UP TO 42 MPH FROM 11:26 AM CST TO 2:26 PM CST.
Dec 2, 12:43 PM CSTNON-TSTM WND GST 602 N Borger, TX
Dec 2, 1:00 PM CSTHIGH SUST WINDS 4211 S Romero, TXSUSTAINED 40 MPH UP TO 42 MPH OCCURRED FROM 11:58 AM CST TO 3:07 PM CST.
Dec 2, 1:48 PM CSTNON-TSTM WND GST 581 Wsw Guymon, OK
Dec 2, 2:05 PM CSTHIGH SUST WINDS 422 N Stinnett, TXSUSTAINED 40 MPH UP TO 42 MPH OCCURRED FROM 11:08 AM CST TO 3:24 PM CST.
Dec 2, 2:18 PM CSTHIGH SUST WINDS 412 Wnw Hereford, TXSUSTAINED 40 MPH UP TO 41 MPH OCCURRED FROM 12:06 PM CST TO 2:51 PM CST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2022-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2022-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2363 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

377 
WWUS74 KAMA 020831
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
231 AM CST Fri Dec 2 2022

OKZ003-TXZ003-004-008-012-017-317-020945-
/O.CAN.KAMA.HW.A.0007.221202T1500Z-221203T0000Z/
Beaver-Hansford-Ochiltree-Hutchinson-Potter-Randall-Palo Duro
Canyon-
Including the cities of Borger, Canyon, Amarillo, Spearman,
Perryton, Forgan, Buffalo Lake, Farnsworth, Waka, Palo Duro
Canyon State Park, Bushland, Beaver, Wolf Creek Park, Umbarger,
and Gruver
231 AM CST Fri Dec 2 2022

...HIGH WIND WATCH IS CANCELLED...

$$

OKZ001-021715-
/O.UPG.KAMA.HW.A.0007.221202T1500Z-221203T0000Z/
/O.NEW.KAMA.HW.W.0009.221202T1400Z-221202T2300Z/
Cimarron-
Including the cities of Boise City and Keyes
231 AM CST Fri Dec 2 2022

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST 
THIS AFTERNOON...

* WHAT...West winds 30 to 39 mph with gusts up to 60 mph expected.

* WHERE...Cimarron County.

* WHEN...From 8 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Highest wind gusts are expected to be in 
  western to possibly central Cimarron County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ002-TXZ001-002-006-007-011-016-021715-
/O.UPG.KAMA.HW.A.0007.221202T1500Z-221203T0000Z/
/O.NEW.KAMA.WI.Y.0016.221202T1400Z-221202T2300Z/
Texas-Dallam-Sherman-Hartley-Moore-Oldham-Deaf Smith-
Including the cities of Stratford, Hartley, Romero, Dumas,
Guymon, Bootleg, Channing, Boys Ranch, Conlen, Dalhart, Dawn,
Ware, Four Way, Masterson, Wildorado, Hereford, and Vega
231 AM CST Fri Dec 2 2022

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST THIS 
AFTERNOON...

* WHAT...West winds 30 to 39 mph with gusts up to 55 mph expected.

* WHERE...In Oklahoma, Texas County. In Texas, Dallam, Deaf Smith, 
  Hartley, Moore, Oldham and Sherman Counties.

* WHEN...From 8 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DGW
2 follow-up statements
689 
WWUS74 KAMA 021732
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1132 AM CST Fri Dec 2 2022

OKZ002-TXZ001-002-006-007-011-016-022300-
/O.UPG.KAMA.WI.Y.0016.000000T0000Z-221202T2300Z/
/O.EXA.KAMA.HW.W.0009.000000T0000Z-221202T2300Z/
Texas-Dallam-Sherman-Hartley-Moore-Oldham-Deaf Smith-
Including the cities of Dawn, Romero, Dumas, Channing, Hereford,
Conlen, Wildorado, Hartley, Vega, Dalhart, Ware, Masterson, Boys
Ranch, Four Way, Guymon, Bootleg, and Stratford
1132 AM CST Fri Dec 2 2022

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...In Oklahoma, Texas County. In Texas, Dallam, Deaf Smith, 
  Hartley, Moore, Oldham and Sherman Counties.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ001-022300-
/O.CON.KAMA.HW.W.0009.000000T0000Z-221202T2300Z/
Cimarron-
Including the cities of Keyes and Boise City
1132 AM CST Fri Dec 2 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Cimarron County.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

LG
629 
WWUS74 KAMA 021757
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1157 AM CST Fri Dec 2 2022

TXZ003-008-022300-
/O.EXA.KAMA.HW.W.0009.000000T0000Z-221202T2300Z/
Hansford-Hutchinson-
Including the cities of Spearman, Borger, and Gruver
1157 AM CST Fri Dec 2 2022

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts to 60 mph.

* WHERE...Hansford and Hutchinson Counties.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ001-022300-
/O.CON.KAMA.HW.W.0009.000000T0000Z-221202T2300Z/
Cimarron-
Including the cities of Keyes and Boise City
1157 AM CST Fri Dec 2 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Cimarron County.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ002-TXZ001-002-006-007-011-016-022300-
/O.CON.KAMA.HW.W.0009.000000T0000Z-221202T2300Z/
Texas-Dallam-Sherman-Hartley-Moore-Oldham-Deaf Smith-
Including the cities of Dawn, Romero, Dumas, Channing, Hereford,
Conlen, Wildorado, Hartley, Vega, Dalhart, Ware, Masterson, Boys
Ranch, Four Way, Guymon, Bootleg, and Stratford
1157 AM CST Fri Dec 2 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...In Oklahoma, Texas County. In Texas, Dallam, Deaf Smith, 
  Hartley, Moore, Oldham and Sherman Counties.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ003-TXZ004-009-012-013-017-018-317-022300-
/O.NEW.KAMA.WI.Y.0017.221202T1757Z-221202T2300Z/
Beaver-Ochiltree-Roberts-Potter-Carson-Randall-Armstrong-Palo
Duro Canyon-
Including the cities of Wolf Creek Park, Panhandle, Waka, Beaver,
Pantex, Lora, Palo Duro Canyon State Park, Washburn, Codman,
Umbarger, Perryton, Goodnight, Forgan, Buffalo Lake, Claude,
White Deer, Farnsworth, Bushland, Amarillo, Miami, Canyon,
Skellytown, and Wayside
1157 AM CST Fri Dec 2 2022

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...In Oklahoma, Beaver County. In Texas, Armstrong, Carson, 
  Ochiltree, Palo Duro Canyon, Potter, Randall and Roberts Counties.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

LG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Dec 1, 10:37 PM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Dec 1, 10:37 PM CST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1037 PM CST Thu Dec 1 2022

...New AVIATION...

.SHORT TERM ...
(This evening through Friday night)
Issued at 215 PM CST Thu Dec 1 2022

Southwest and west winds will ramp up on Friday into the 30 to 40
mph range with a few gusts close to 60 mph in the west and central.
An upper level short wave trough will move through the northern and
central High Plains on Friday and the Panhandles will be on the
southern edge of this trough.  The Panhandles will also be on the
right front exit region of the upper jet, which will also help to
bring stronger winds down to the surface.  The strongest winds look
to be across the Oklahoma Panhandle and the western and central
Texas Panhandle.  Some high clouds could dampen the strongest winds
and winds may not mix as high as they normally would given an
inversion at about 5 to 7 thousand feet up.  Have gone ahead and
issued a High Wind Watch for these areas.

Winds will decrease quickly with the setting sun on Friday and then
a cold front will move through the area during the evening hours
switching the winds around to the north at 15 to 25 mph with higher
gusts.

Highs on Friday are expected to warm into the 70's given the
downslope winds.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 215 PM CST Thu Dec 1 2022

Surface high pressure will build into the region Saturday in the
wake of the aforementioned cold frontal passage Friday evening.
Cooler temperatures are in store Saturday as well. The latest 12Z
short range models as well as the NBM are in reasonable agreement
that a minor upper level shortwave trof embedded in the broad
upper level southwest flow aloft will move across the region
Saturday afternoon and night. Just enough subtropical moisture
should be in place for this feature to support pops for later
Saturday afternoon and night, primarily across the southern two
thirds of the Texas Panhandle, with overall highest pops in the
southern and southeast Texas Panhandle, decreasing sharply
northward. NBM pop values seem plausible and were incorporated
into the grids. Temperature profiles indicate precipitation should
be all liquid. Rainfall amounts will likely be on the light side,
generally less than one tenth of an inch.

Precipitation should end late Saturday night. Dry weather returns
Sunday through Tuesday along with warmer temperatures as southwest
flow aloft prevails. 12Z medium range deterministic models have
trended further north with the path of the next upper level storm
system for next Wednesday into Thursday. This northward jog form
the latest deterministic models, except the CMC model, suggests
less in the way of precipitation, if any were to develop at all
for this period. For now, given this particular storm system is
about a week away, have gone with the NBM pops and temperatures.
If the projected northward track persists, would not be surprised
it the NBM eventually begins to reduce pops for the forecast area.

02

&&

.AVIATION...
(06Z TAFS)
Issued at 1034 PM CST Thu Dec 1 2022

VFR conditions expected at all TAF sites throughout the 06Z TAF
period. Through 12Z, ws expected at all sites around 2 kft from
the SW at 40-50 kts before subsiding past sunrise. Those stronger
winds aloft will mix down to the surface as surface winds starting
around 15-18Z throughout the remainder of the TAF period will be
out of the southwest at 25-40 kts with gusts up to 50 kts at
times. At times, could experience BLDU at TAF sites tomorrow
afternoon which could being erratic low vsbys at times. Winds
starting around 03Z-05Z on Friday will shift to northerly behind
passing cold front with sustained winds of 15-25 kts with some
higher gusts at times.

Meccariello

&&

.FIRE WEATHER...
Elevated fire weather conditions will be possible across much of the
Panhandles on Friday given the strong winds and lowest relative
humidity values in the 15 to 20 percent range.  There could be some
briefly critical fire weather conditions in the Oklahoma Panhandle
where the grasses are more receptive to fire.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                54  39  70  29 /   0   0   0   0
Beaver OK                  57  41  75  23 /   0   0   0   0
Boise City OK              60  37  68  22 /   0   0   0   0
Borger TX                  58  43  74  30 /   0   0   0   0
Boys Ranch TX              60  38  71  28 /   0   0   0   0
Canyon TX                  55  38  71  29 /   0   0   0   0
Clarendon TX               52  38  73  31 /   0   0   0   0
Dalhart TX                 57  37  70  23 /   0   0   0   0
Guymon OK                  60  41  73  23 /   0   0   0   0
Hereford TX                57  39  72  30 /   0   0   0   0
Lipscomb TX                54  39  75  26 /   0   0   0   0
Pampa TX                   53  41  72  28 /   0   0   0   0
Shamrock TX                51  37  74  31 /   0   0   0   0
Wellington TX              52  37  75  33 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from 9 AM CST Friday through Friday afternoon
     for TXZ001>004-006>008-011-012-016-017-317.

OK...High Wind Watch from 9 AM CST Friday through Friday afternoon
     for OKZ001>003.

&&

SHORT TERM...15
LONG TERM....02
AVIATION...29
Hazardous weather outlook, Dec 1, 3:02 PM CST, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
302 PM CST Thu Dec 1 2022

OKZ001>003-TXZ001>020-317-021215-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
302 PM CST Thu Dec 1 2022

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated fire weather conditions will be possible across much of the
Panhandles on Friday afternoon due to strong winds and lowest
relative humidity values between 15 and 20 percent. There may be
brief critical fire weather conditions in the Oklahoma Panhandle
Friday afternoon where the fuels are more receptive.

Strong southwest to west winds of 30 to 40 mph with gusts up to 60
mph will be possible Friday across the Oklahoma Panhandle as well
as western and central sections of the Texas Panhandle. A High
Wind Watch is in effect for this area on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated fire weather conditions on Friday.

02

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 2:31 AM CSTWind AdvisoryAMADallam, Deaf Smith, Hartley, Moore, Oldham, Sherman9 hr
Dec 2, 11:57 AM CSTWind AdvisoryAMAArmstrong, Carson, Ochiltree, Potter, Randall, Roberts5 hr
Dec 2, 12:25 PM CSTRed Flag WarningAMADallam, Hansford, Hartley, Ochiltree, Sherman6 hr
Dec 2, 5:42 PM CSTBlowing Dust AdvisoryAMAHansford, Hemphill, Lipscomb, Ochiltree, Roberts, Wheeler2 hr

Nearby

High Wind Warnings in Texas, 2022High Wind Warnings in Oklahoma, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.